Numerical Analysis
Discontinuous Galerkin approximation with discrete variational principle for the nonlinear Laplacian
Comptes Rendus. Mathématique, Volume 346 (2008) no. 17-18, pp. 1013-1016.

A discontinuous Galerkin method is analyzed to approximate the nonlinear Laplacian model problem. The salient feature of the proposed scheme is that it is endowed with a discrete variational principle. The convergence of the discrete approximations to the exact solution is proven.

On analyse une méthode de Galerkine discontinue afin d'approcher le problème modèle du Laplacien non-linéaire. La propriété essentielle du schéma proposé est que celui-ci jouit d'un principe variationnel discret. On prouve la convergence des approximations discrètes vers la solution exacte.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.07.005
Burman, Erik 1; Ern, Alexandre 2

1 Department of Mathematics, University of Sussex, Brighton BN1 9RF, UK
2 Université Paris-Est, CERMICS, École des ponts, 6 & 8, avenue Blaise-Pascal, 77455 Marne-la-Vallée cedex 2, France
@article{CRMATH_2008__346_17-18_1013_0,
     author = {Burman, Erik and Ern, Alexandre},
     title = {Discontinuous {Galerkin} approximation with discrete variational principle for the nonlinear {Laplacian}},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1013--1016},
     publisher = {Elsevier},
     volume = {346},
     number = {17-18},
     year = {2008},
     doi = {10.1016/j.crma.2008.07.005},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.07.005/}
}
TY  - JOUR
AU  - Burman, Erik
AU  - Ern, Alexandre
TI  - Discontinuous Galerkin approximation with discrete variational principle for the nonlinear Laplacian
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 1013
EP  - 1016
VL  - 346
IS  - 17-18
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.07.005/
DO  - 10.1016/j.crma.2008.07.005
LA  - en
ID  - CRMATH_2008__346_17-18_1013_0
ER  - 
%0 Journal Article
%A Burman, Erik
%A Ern, Alexandre
%T Discontinuous Galerkin approximation with discrete variational principle for the nonlinear Laplacian
%J Comptes Rendus. Mathématique
%D 2008
%P 1013-1016
%V 346
%N 17-18
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.07.005/
%R 10.1016/j.crma.2008.07.005
%G en
%F CRMATH_2008__346_17-18_1013_0
Burman, Erik; Ern, Alexandre. Discontinuous Galerkin approximation with discrete variational principle for the nonlinear Laplacian. Comptes Rendus. Mathématique, Volume 346 (2008) no. 17-18, pp. 1013-1016. doi : 10.1016/j.crma.2008.07.005. http://www.numdam.org/articles/10.1016/j.crma.2008.07.005/

[1] Barrett, J.W.; Liu, W.B. Finite element approximation of the p-Laplacian, Math. Comp., Volume 61 (1993) no. 204, pp. 523-537

[2] Bustinza, R.; Gatica, G.N. A local discontinuous Galerkin method for nonlinear diffusion problems with mixed boundary conditions, SIAM J. Sci. Comput., Volume 26 (2004) no. 1, pp. 152-177 (electronic)

[3] Chow, S.-S. Finite element error estimates for nonlinear elliptic equations of monotone type, Numer. Math., Volume 54 (1989) no. 4, pp. 373-393

[4] Ciarlet, P.G. The Finite Element Method for Elliptic Problems, Classics in Applied Mathematics, vol. 40, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2002

[5] D.A. Di Pietro, A. Ern, Discrete functional analysis tools for discontinuous Galerkin methods with application to the incompressible Navier–Stokes equations, 2008, submitted for publication, Hal document 00278925

[6] Eyck, A.T.; Lew, A. Discontinuous Galerkin methods for non-linear elasticity, Internat. J. Numer. Methods Engrg., Volume 67 (2006) no. 9, pp. 1204-1243

[7] Glowinski, R.; Marrocco, A. Sur l'approximation, par éléments finis d'ordre un, et la résolution, par pénalisation-dualité, d'une classe de problèmes de Dirichlet non linéaires, Rev. Française Automat. Informat. Recherche Opérationnelle (RAIRO Analyse Numérique), Volume 9 (1975) no. R-2, pp. 41-76

[8] Liu, W.; Yan, N. Quasi-norm a priori and a posteriori error estimates for the nonconforming approximation of p-Laplacian, Numer. Math., Volume 89 (2001) no. 2, pp. 341-378

Cited by Sources: